MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM 6 HOLE EXTRA LONG DOUBLE Y PLATE; PLATE, BONE

BIOMET MICROFIXATION 1.5MM SYSTEM 6 HOLE EXTRA LONG DOUBLE Y PLATE; PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00276, 0001032347-2020-00278.Medical products: htr pmi burger right temporal parietal implant, part# pm622515, lot# 937140.1.5mm system 6 hole extra long double y plate, part# 01-7114, lot# ni.1.5mm system high torque (ht),sd,x-dr,scr,5/pk, part# 91-6104, lot# ni.
 
Event or Problem Description
It was reported a custom cranial implant was removed due to infection.The surgeon does not believe the implant was the cause of the infection.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
The following fields were updated: b4 date of this report b5 describe event or problem g4 date received by manufacturer g7 type of report h2 follow up type h10 additional narratives/data.
 
Event or Problem Description
It was reported a custom cranial implant was removed due to infection.The surgeon does not believe the implant was the cause of the infection.A new custom implant was implanted and the patient is currently on antibiotics.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed, because a revision surgery was reported.The devices were not returned for investigation and no photos, scans, x-rays, or physician's reports were provided.For these reasons, no functional testing or visual evaluations could be conducted.The dhr could not be reviewed due to the lot numbers remaining unknown.There are no indications of manufacturing defects.The most likely underlying cause could not be determined from the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5MM SYSTEM 6 HOLE EXTRA LONG DOUBLE Y PLATE
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10180073
Report Number0001032347-2020-00277
Device Sequence Number16829588
Product Code JEY
UDI-Device Identifier00841036013004
UDI-Public00841036013004
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7114
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer07/23/2020
12/22/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/24/2020
12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;